Can Allergy Shots Cause Muscle and Joint Pain?

Can Allergy Shots Cause Muscle and Joint Pain Allergy shots can do more bad than good sometimes. The most common problem experienced ...

Can Allergy Shots,Cause Muscle and,Joint Pain
Can Allergy Shots Cause Muscle and Joint Pain
Allergy shots can do more bad than good sometimes. The most common problem experienced being joint pains, it can get worse. It all has to do with the way your body reacts to the shots.

Three years ago, Savannah took a course of allergy shots to get rid of her allergic reaction to mold. However, she was tormented by the stabbing pain in her arm for the next few days. After visiting the doctor, she was diagnosed with amyotrophic lateral sclerosis (ALS). Within the next few months, her wrists and other joints became so weak that she couldn't even play her favorite sports. The doctor has warned her to guard her wrist against injuries in future. She is now taking therapies to strengthen her joints.

The above case is frequently reported by people who start taking immunotherapy or allergy shots. So, is joint and/or muscle pain an allergic reaction to these shots? This is ironic in itself because you take the shots hoping it will help reduce the symptoms of allergy. A lot of people are allergic to furry animals, pollen grains, dust, mold, insect bites, nuts, onions and garlic, corn, dairy and other things. To combat these allergies and prevent their allergic reactions, allergen immunotherapy or shots are administered to the patient. It is successful in most cases, however, it may be accompanied with mild swelling in joints and muscle pain. However, if the doses are given too frequently and in large quantities, the person suffering from allergy may develop serious side effects with intense joint and muscle pain.

How do Allergy Shots Cause Joint and Muscle Pain?

Allergy or vaccine shots contain small quantities of allergens. They are injected into the immune system of the body to slowly introduce allergens to the body and develop a natural immunity towards them. It neutralizes the body's sensitivity towards allergy causing sources and it stops reacting to them over a period of time when introduced to the allergens. However, in some people, the immune system may fail at thriving in an amicable environment with the allergens and the body's natural defense mechanism sets off to push the toxins out of the body in the form of liquid through watery eyes, runny nose and swelling. So, you start showing side effects, causing joint pain and muscle pain. This may happen in two cases, the immune system is not strong enough to produce enough antibodies to develop an immunity or the dose of allergen administered is too high for the immune system to deal with and it over reacts. This can further inflame the already existing allergy and the body starts reacting by producing more water to flush it out. The obvious reaction would be that swollen body parts and swellings have a greater likeliness to appear on joints, while muscles suffer through cramps and fatigue.

Side Effects of Allergy Shots

Below are mentioned other side effects, take a look. You may have experienced one or more.

Low fever
Nausea
Chest and throat tightness
Cold and cough
Itching and skin rashes
Bloated feeling
Sudden, unexplained weight gain
Tingling feeling in muscles
Swelling and soreness in joints
Developing other allergies
Immediate and extreme fatigue within the next few hours (may last for more than 24 hours)
Throbbing pain in body parts such as neck, back, arms, hands, legs and joints especially after taking these shots

In some people, it is observed that while you may not show common allergy symptoms near the source of allergen, the joint and muscle pain will worsen. Anaphylaxis may occur in extreme cases. The side effects can be worse in asthma patients.

Consult your doctor about the possible side effects of those shots, before taking any of those shots. Your allergist would be a better judge to tell about your sensitivity to these shots. If you have a case of hypersensitivity and you are prone to getting joint and muscle pain as an allergic reaction, may be, it's not worth going through the constant pain. It is advisable that you rather avoid your causes of allergy or bear with it. It will be temporary and a lot less painful. If the allergy is too difficult to live with or it is absolutely necessary to take shots, request your allergist to gradually increase your doses of shots to let your body adjust much better to them.


You Might Also Like

0 التعليقات